MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-500-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please see mfr report number 2029214-2020-01251 for additional device involved associated with the event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the distal end of the pipeline had trouble opening, and the proximal end of the 5mm x 18mm did not open at all even when removed, only when the device was forced off the wire that it opened.The 5mm x 20mm was still in the catheter.The pipelines were not positioned in a bend.More than 50% had been deployed when it failed to open.The pipelines were reheated less than or equal to 2 times.The pipelines were reheated and removed with the microcatheter from the patient.It was noted the pipelines were used for a cc fistula which was not an approved indication.The patient was undergoing surgery to treat an cc fistula at the left internal carotid artery with a distal landing zone of 4.7mm and a proximal landing of 5.2mm.It was noted the vessel tortuosity was normal.There were no patient symptoms associated with the event.The angiographic result post procedure indicated that the 5mm x 16mm pipeline worked.The patient's medical history included a previous trauma (car accident).

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10971713
Report Number2029214-2020-01252
Device Sequence Number4214517
Product Code OUT
UDI-Device Identifier00847536019690
UDI-Public00847536019690
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2023
Device Model NumberPED-500-18
Device Catalogue NumberPED-500-18
Device Lot NumberB039402
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2020
Initial Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR